Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 19, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 19, 2000, 4:36 AM CDT for Van Zandt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 19, 2000, 4:36 AM CDT (09:36 UTC)
- Expired
- May 19, 2000, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 134 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2268 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 190940 FFWFWD TXC467-191230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 436 AM CDT FRI MAY 19 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... VAN ZANDT COUNTY IN NORTHEAST TEXAS * UNTIL 730 AM CDT * AT 430 AM CDT...WEATHER SERVICE DOPPLER RADAR ESTIMATES BETWEEN 3 TO 4 INCHES OF HEAVY RAINFALL HAS FALLEN OVER THE SOUTHERN HALF OF VAN ZANDT COUNTY SINCE 1 AM. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3239 9603 3237 9563 3267 9561 3283 9605
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 19, 3:35 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 19, 3:35 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 335 AM CDT FRI MAY 19 2000 AT 08Z SURFACE ANALYSIS SHOWS THAT THE COLD FRONT CONTINUES TO MOVE SLOWLY SOUTHEASTWARD...AND WAS JUST SOUTHEAST OF A CLARKSVILLE...TO CORSICANA...TO WACO...TO GOLDTHWAITE LINE. AN SHORTWAVE OVER NORTHWESTERN NEW MEXICO...WILL CONTINUE TO SLOWLY MOVE EASTWARD DURING THE NEXT 36 TO 48 HOURS. THIS WILL RESULT IN A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS NORTH TEXAS. HAD TOYED AROUND WITH A FLASH FLOOD WATCH FOR THE SOUTHEASTERN PART OF THE AREA ALONG AND SOUTH OF THE FRONT...BUT IT APPEARS THAT THE FRONT MAY BE MOVING ENOUGH...SO WE CAN DO WITHOUT THE WATCH. FORECAST GUIDANCE TEMPERATURES DONT LOOK TOO BAD...SO HAVE ONLY MADE MINOR ADJUSTMENTS. IN THE EXTENDED PORTION OF THE FORECAST...LOOKS LIKE WE WILL HAVE A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE SEASONAL NORMALS. 58 DFW 77/62/82/65 5653 ACT 81/65/83/65 8553 .FTW...NONE.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:03 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 27 min |
| May 18, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 46 min |
| May 18, 9:01 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 44 min |
| May 18, 9:06 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 39 min |
| May 18, 9:41 PM CDT | Flash Flood Warning | FWD | Collin, Fannin, Lamar | 3 hr |
| May 18, 11:04 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 56 min |
| May 19, 2:20 AM CDT | Severe Thunderstorm Warning | FWD | Coryell | 55 min |
| May 19, 10:25 AM CDT | Flash Flood Warning | FWD | Leon, Robertson | 3 hr |
| May 19, 1:25 PM CDT | Flash Flood Warning | FWD | Leon | 2 hr |
| May 19, 6:12 PM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Kaufman | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.